Thu May 10, 2018 9:43 am by Rosie21
Sat Aug 01, 2015 4:17 pm by Fielder
I'm a newbie. I live in the UK.
I'm trying to work out the best cushion to get for my vulvodynia. I suspect that I could have pudendal nerve involvement (the aching and burning pain is from vagina to clitoris) and I have rectocele and some tailbone pain too.
I have seen some good reports on older threads regarding the Putnams pressure relief cushions....with some ladies …
Fri Mar 08, 2019 10:57 pm by Persevere1990
I posted on here back in March 2017 having just got a diagnosis of vulvodynia after a few months of relentless and acute pain. I was desperate, I was hurting, I was scared I would never know life without pain there again.
I tried creams, acupuncture, numbing gels, frozen pads, baths with various internet recommended concoctions- convinced myself I had lichen sclerosus, herpes, thrush- …
Thu Feb 21, 2019 5:49 am by Jet227
Thu Feb 28, 2019 11:33 pm by PANDORA123
Fri Feb 08, 2019 7:35 pm by rl2091
I'm wondering if anyone has any experience with the MonaLisa Touch treatment for Vulvodynia? My pain started when I went on HRT(pill) for anxiety mainly and my pain abruntly stopped when I stopped HRT. However, when I started on the HRT patch (at my dr's suggestion), the pain returned and has never left. That was 7 years ago. I found MonaLisa Touch on the internet purely by accident …
Tue Jan 08, 2019 3:55 pm by flissyg
I’m so glad I’ve found a place where there are others who understand how I feel!
So this is my story:-
I’m 36, and 4 months ago, whilst innocently sitting in bed reading I experienced a very sharp stabbing pain in my clitoris. It last only a few minutes and then subsided as quickly as it came on. It put it down to “one of those things”. The following morning I woke up …
Wed Dec 05, 2018 3:26 pm by Cin124
About three months ago, I started having vaginal and vulval itching. Then, about two months ago, my vulva started to feel painful and look swollen, so I went to the doctor. I was tested for herpes, chlamydia, and gonorrhea which all came back negative. I also had to do a vaginal swab test and the only thing that came back positive was yeast infection. I was prescribed hydrozole …
Wed Jan 09, 2019 9:09 pm by Jma990o
So ok I'm 24 I've been having this problem for over two years seen quite a few doctors and obgyns alike and nobody will take me seriously I have had a few utis and yeast infections and even bv once and this all started after one of the utis …
I started having pain after taking yaz birth control pill for 5 months, that was 6 years ago. My doctor said Yaz was one of the worst offenders, and that the 'low estrogen' pills like it cause the most vestibulodynia. Apparently the estrogen in bcp is from horse urine and highly potent, and it shuts down your body's production of testosterone (by increasing sex hormone binding globulin which traps all your testosterone).
Has anyone's doctor mentioned testosterone? So far I have seen three doctors that say the burning pain on the outside of the hymen and behind the inner labia (vestibule) is caused by low testosterone. Why? Because this area is made of the same tissue in fetuses that becomes the penile urethra in men and is testosterone dependent tissue. I definitely have low testosterone when tested.
The other three doctors say that this is not the case, and that the entire vagina including the vestibule is estrogen dependent tissue, and I should use estrogen suppositories so support this. I definitely don't have low estrogen, if anything, I have too much showing up in my blood, urine, saliva.
I am wondering if anyone else has met this contradiction before? Anyone tie your vestibulodynia or overall vulvodynia to hormones or birth control pills? Can anyone point me to resources that talk about the effect of estrogen or testosterone on the vaginal tissues?
- Posts : 3
Join date : 2016-04-14
Most articles say that testosterone is important for sexual desire...not much about its impact on vulvar tissue. However, the above article does reference hormonally mediated vestibulodynia due to low estrogen and testosterone. The below article states the following:
"Replacing testosterone to within the normal female levels (2.0 to 4.0 nmol/L) compared to normal male levels (10.0-50.0 nmol/L) can result in vastly improved levels of energy and sex drive. Testosterone replacement on its own does not always work if there is inadequate blood supply to the pelvic organs and this is mostly oestrogen related. Therefore, it is as important that the vulva and vagina are “well oestrogenised” before starting testosterone replacement therapy."
So, unfortunately I guess you have to pick what you believe to be true and go with what works for you However, I do agree with going with a bioidentical estrogen medication versus the horse urine ones!
Also, I wanted to mention that my current specialist who specialized in bioidentical hormone replacement therapy at the Mayo Clinic says that it doesn't matter what your estrogen levels are (mine were normal too). He said there is such a wide range of what is "normal", and women with vulvodynia have high estrogen demanding vaginas And he says that our vaginas are not properly using the nutrients (estrogen) it is getting, or it isn't getting an adequate amount.
- Posts : 249
Join date : 2016-03-29
Location : USA
Your vaginal tissue needs estrogen to proliferate and therefore these low estrogen bc pills, while great for reducing cramps, really are dangerous!
- Posts : 1
Join date : 2016-05-21
Thanks for your post. It is very encouraging to read that several doctors you have seen have stated that the tissue of the vestibule is affected by hormonal birth control.
I've battled with so many specialists about the role hormonal birth control can have in causing vestibulodynia in some women. I'm now cured of my localised provoked vestibulodynia, but feel very strongly about what I went through not being heard. Have a read of my previous posts if you like, as they outline my experience with Microgynon causing Vestibulodynia for the 1.5 years I was on it. I believe this is also a relatively 'low dose' pill as you mention your doctor commented, and his view is that of some research from the US I've read up on online. Let me see if I can find some links for you, as I remember trying to understand the links between testosterone/estrogen levels and the vestibule myself!
Every specialist I saw over a period of 2-3 years denied any connection whatsoever between hormonal birth control and vulvodynia. However, several posts on his forum, as well as my own experience, suggest quite the opposite!
Only in my most recent check-up did my specialist tell me some very initial new research in the UK has confirmed there is a link. Let's hope more research is done, it is so very much needed.
For now, I would very much recommend coming off Yaz if you are still on it. I've had vestibulodynia twice now, and the first time I had it was cured by coming off the pill.
- Posts : 53
Join date : 2015-05-21
I'm so pleased that you finally found a gyno who has this knowledge.
I, too, suffered for a long time when I was on birth control with symptoms exactly as you describe, reoccuring infections too. All that your gyno says about low estrogen pills causing thinning tissues, exposing nerves, vulnerability to new infections, overactive nerves from those infections, makes complete sense to me, and is exactly as I suspected at the time (against all my doctor's opinions!). I finally took myself off the pill because I believed this was the case, and the nerves calmed completely down to normal, I couldn't believe how the tissues no longer felt so sore & fragile anymore. It is encouraging to see how the body can rebuild itself back to normal.
Like you say, I wish I had known this was a real potential side effect of the contraceptive pill. I discuss this with other women now and really feel we need to spread this to the medical profession as much as possible.
Anyone on this forum on the pill who is suffering with these symptoms, really try coming off it as your first treatment!
- Posts : 53
Join date : 2015-05-21
I will say I developed this issue at the same time I had a kidney stone and a UTI from the kidney stone, and then I got what I thought was a yeast infection, but the smear I had done that day did not show yeast at all, just white blood cells. I have been treated for infections, both bacterial and yeast, and have tried so many other things and remedies, etc., but have not come off of my birth control. I was recently diagnosed with provoked vulvodynia. I'm supposed to see a neurologist on October 6th to see if this is due to a trapped nerve.
All of this started 6 months after being placed back on Ortho Tri Cyclen Lo.
- Posts : 58
Join date : 2016-06-06
Age : 34
Location : Georgia, United States